MAUDE Adverse Event Report: MICROVENTION, INC. FRED 21; FLOW DIVERTER

MICROVENTION, INC. FRED 21; FLOW DIVERTER
Model Number FRED2513-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/25/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and is not available for return to the manufacturer for analysis and procedure images not provided.Therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies stent thrombosis, stenosis of stented segment, and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the fred 21 flow diverter stent was used off-label to treat a site at the anterior communicating artery (acom).The physician reported that based on his visualization, the fred stent opened distally and was open and opposed to the wall; however, this could not be confirmed by imaging due to the patient's bone structure, and the imaging angle and poor quality.It was later discovered, after changing angles of image and doing a final run, that the central portion of the fred stent was not fully opened.Multiple attempts were made to try to access the central portion of the stent to open it, but they were unsuccessful.The vessel occluded, but cross fill was provided to the distal portion beyond the occlusion from another branch vessel.The physician ended the case with full flow beyond the stent occlusion.Reportedly, the patient later died that evening from complications related to thrombus.There is no indication of device issue.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
FRED 21
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13592658
Report Number2032493-2022-00068
Device Sequence Number3860857
Product Code OUT
UDI-Device Identifier00842429106587
UDI-Public(01)00842429106587(11)200929(17)230831(10)20092957N
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberFRED2513-PMA
Device Lot Number20092957N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient SexUnknown